Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS Lubbock, TX

October 11, 20114 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Oct 11, 2011, 6:15 PM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2011, 6:15 PM CDT (23:15 UTC)
Expired
Oct 11, 2011, 7:15 PM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 105 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS54 KLUB 112315
SVRLUB
TXC045-153-191-345-120015-
/O.NEW.KLUB.SV.W.0096.111011T2315Z-111012T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
615 PM CDT TUE OCT 11 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FLOYD COUNTY IN NORTHWEST TEXAS.
  SOUTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
  WESTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  SOUTHEASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 715 PM CDT

* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR CEDAR HILL...OR 11 MILES NORTHEAST OF FLOYDADA...AND MOVING   
  EAST AT 20 MPH. A SECOND SEVERE STORM WAS LOCATED 8 MILES          
  SOUTHEAST OF SILVERTON...ALSO MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CEDAR HILL...   
  CAPROCK CANYON ST. PARK...QUITAQUE...VALLEY SCHOOLS...FLOMOT AND   
  MATADOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3447 10059 3385 10084 3405 10140 3447 10130
TIME...MOT...LOC 2315Z 277DEG 16KT 3413 10124

$$

23
2 follow-up statements
637 
WWUS54 KLUB 112348
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
648 PM CDT TUE OCT 11 2011

TXC045-153-191-345-120015-
/O.CON.KLUB.SV.W.0096.000000T0000Z-111012T0015Z/
FLOYD TX-HALL TX-MOTLEY TX-BRISCOE TX-
648 PM CDT TUE OCT 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BRISCOE...WESTERN MOTLEY...SOUTHWESTERN HALL AND NORTHEASTERN FLOYD
COUNTIES UNTIL 715 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF CEDAR HILL...OR 13 MILES NORTHEAST OF FLOYDADA...MOVING 
SOUTHEAST AT 15 MPH. LOCATIONS IN AND AROUND DOUGHERTY...MATADOR AND 
HIGHWAY 62 AND 70 BETWEEN FLOYDADA AND MATADOR WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. FOR YOUR 
PROTECTION MOVE INSIDE A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3442 10113 3442 10061 3385 10084 3400 10125
TIME...MOT...LOC 2344Z 294DEG 15KT 3406 10112

$$

23
763 
WWUS54 KLUB 112359
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
659 PM CDT TUE OCT 11 2011

TXC045-191-120007-
/O.CAN.KLUB.SV.W.0096.000000T0000Z-111012T0015Z/
HALL TX-BRISCOE TX-
659 PM CDT TUE OCT 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRISCOE AND
SOUTHWESTERN HALL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3418 10116 3412 10073 3385 10084 3399 10123
TIME...MOT...LOC 2357Z 309DEG 13KT 3403 10110

$$

TXC153-345-120015-
/O.CON.KLUB.SV.W.0096.000000T0000Z-111012T0015Z/
FLOYD TX-MOTLEY TX-
659 PM CDT TUE OCT 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MOTLEY AND EAST CENTRAL FLOYD COUNTIES UNTIL 715 PM CDT...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTH OF DOUGHERTY...OR 14 MILES EAST OF FLOYDADA...MOVING SOUTHEAST
AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE 
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A 
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE 
IN LUBBOCK AT 8067451290.


&&

LAT...LON 3418 10116 3412 10073 3385 10084 3399 10123
TIME...MOT...LOC 2357Z 309DEG 13KT 3403 10110

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 3:28 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 11, 3:28 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
328 PM CDT TUE OCT 11 2011

.SHORT TERM...
LOW CLOUDS TOOK A WHILE TO BURN OFF THIS MORNING AND WHEN THEY DID
WE QUICKLY TRANSITIONED OVER TO A PRETTY GOOD CU FIELD OVER THE
AREA.  20Z SURFACE ANALYSIS SHOWS A SURFACE LOW CENTERED OVER THE
OKLAHOMA PANHANDLE WITH A BROAD TROF TRAILING OFF TO THE SOUTH THEN
SOUTHWEST ACROSS THE WESTERN PORTIONS OF THE SOUTH PLAINS.  THIS
TROF HAS BEEN TRYING TO SHARPEN UP A DRYLINE ACROSS THE AREA WITH
DEWPOINTS JUST EAST OF THE TROF AXIS IN THE MID TO UPPER 50S WITH
UPPER 30S TO NEAR 40 WEST OF THE AXIS.  LATEST SATELLITE LOOP SHOWS
SOME ENHANCED CUMULUS DEVELOPING SOUTH OF LUBBOCK INTO THE NORTHERN
PERMIAN BASIN...AND A FEW STORMS HAVE ALREADY STARTED TO DEVELOP
SOUTH OF MIDLAND.

W/V SATELLITE LOOP INDICATES THAT A STRONG JETSTREAM AT 250 HPA
FOUND ON THE 12Z UPA ANALYSIS IS LIKELY STARTING TO PUSH INTO THE
REGION AND THIS IS CONFIRMED LOOKING AT THE TUCUMCARI WIND PROFILE
AS SPEEDS ALOFT ARE STARTING TO INCREASE.  COMBINATION OF THE
SURFACE DRYLINE/TROF AND STRONGER UPPER LEVEL SUPPORT SHOULD RESULT
IN AT LEAST SCATTERED SHOWERS AND STORMS...ESPECIALLY ACROSS THE
ROLLING PLAINS.  NAM CONTINUES TO HIGHLIGHT AREAS AROUND CHILDRESS
WHILE THE GFS TRIES TO DEVELOP PRECIPITATION FURTHER SOUTH INTO THE
CENTRAL SOUTH PLAINS.  THE HRRR AND OPERATIONAL RUC BOTH HAVE
CONSISTENTLY FAVORED THE NORTHEASTERN ROLLING PLAINS /AREAS AROUND
CHILDRESS/ FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON.  HOWEVER...
LAST THREE RUNS OF THE HRRR HAVE ALSO STARTED TO DEVELOP ISOLATED
STORMS CLOSER TO LUBBOCK BY 23Z THIS AFTERNOON.  ISOLATED SEVERE
WEATHER REMAINS IN PLAY AS SPEED SHEAR INCREASES WITH THE JET MOVING
OVER THE AREA BUT DIRECTIONAL SHEAR REMAINS RATHER MEAGER.  BULK
SHEAR VALUES ARE HIGH ENOUGH THAT SOME STORM ORGANIZATION COULD TAKE
PLACE AND THE HRRR HAS BEEN HINTING AT THIS IN THE COMPOSITE
REFLECTIVITY FIELDS.  BEST CHANCES FOR SEVERE WEATHER WILL REMAIN
OVER THE NORTHERN ROLLING PLAINS WHERE SHEAR VALUES LOOK TO BE THE
HIGHEST.

WITH ALL THIS IN MIND...WILL KEEP SLIGHT CHANCE/ISOLATED POPS ACROSS
THE CENTRAL ZONES BUT WILL BUMP UP POPS TO 50 PERCENT ACROSS THE
NORTHERN ROLLING PLAINS WHERE CONVECTIVE SIGNAL HAS BEEN STRONGER IN
THE MODELS.  EXPECT TO SEE ANY STORMS THAT DO DEVELOP DISSIPATE
SHORTLY AFTER MIDNIGHT WITH ZERO POP CHANCES AFTER THAT INTO THE DAY
WEDNESDAY.  A WEAK COLD FRONT PUSHING INTO THE AREA TOMORROW MORNING
WILL ALSO HELP TO LOWER RAIN CHANCES AS SLIGHTLY DRIER AIR WORKS IN
FROM THE NORTH AND ANY MID/UPPER LEVEL SUPPORT PUSHES WELL EAST OF
THE AREA.  TEMPERATURES SHOULD BE CLOSE TO OR A TAD BIT WARMER THAN
WHAT WE HAVE SEEN SO FAR TODAY MAINLY DUE TO THE LACK OF LOW CLOUDS
EXPECTED TOMORROW MORNING.

JORDAN

&&

.LONG TERM...
UPPER LEVEL TROUGH MENTIONED IN THE SHORT TERM DISCUSSION ABOVE WILL
BE EAST OF THE SOUTHERN PLAINS BY THURSDAY...AS UA RIDGING
COMMENCE TO AMPLIFY ACROSS THE WESTERN CONUS THUS INDUCING NW
FLOW ALOFT. SFC WINDS WILL RETURN TO THE SOUTH BY LATE THURSDAY
AFTERNOON/EVENING THANKS TO A SFC HIGH SE OF THE REGION. MODEL
SOUNDINGS DISPLAYED DRYING ATMOSPHERIC LEVELS /PWATS AOA 0.60
INCHES/...HENCE PRECIP CHANCES ARE SLIM DESPITE NW FLOW ALOFT.
THEREAFTER...SFC LEE TROUGHING NORTH OF THE REGION MAY INDUCE
SLIGHTLY BREEZY SOUTHERLY WINDS DURING THE AFTERNOON HOURS
THROUGHOUT THE WEEKEND...WHILE CONCURRENTLY THE UA RIDGE SLOWLY
TRANSLATES EAST ACROSS THE SOUTHERN PLAINS. THOUGHTS OF HURRICANE
JOVA AND ITS ASSOCIATED MOISTURE NEARING THE SOUTH PLAINS DO NOT
LOOK VERY OPTIMISTIC...AS ITS PROJECTED NORTHWARD TRAJECTORY
ACROSS THE MOUNTAINOUS TERRAIN OF SOUTHWESTERN OLD MEXICO WILL AID
TO DIMINISH IT TO TROPICAL DEPRESSION STRENGTH BY FRIDAY. ANY
HINTS OF SFC MOISTURE ADVECTION APPEARS TO QUICKLY SCOUR OUT AS
SUBSIDENCE TAKES OVER.

BOTH THE GFS AND ECMWF APPEARS TO BE IN BETTER AGREEMENT IN REGARD
TO SHOWING THE UA RIDGE SLOWLY PROPAGATING EAST ACROSS THE SOUTH
PLAINS THIS WEEKEND...WHERE THEREAFTER DE-AMPLIFICATION OCCURS NEXT
WEEK THANKS TO A  NORTHWESTERLY DISTURBANCE MOVING ACROSS THE
NORTHERN PLAINS. THIS SAID DISTURBANCE HAS AN ASSOCIATED FROPA THAT
IS PROGGED TO MOVE SOUTH ACROSS THE CWA TUESDAY. LATEST GFS HAS
BACKED OFF SIGNIFICANTLY IN REGARD TO PRECIP DEVELOPMENT ALONG THE
FRONT...WHILE THE CURRENT RUN OF THE ECMWF DEVELOPS PRECIP MAINLY
ACROSS THE NORTHERN LOCALES. THUS WILL MAINTAIN SILENT POPS AS THE
ANALYZING OF FUTURE MODEL RUNS FOR CONSISTENCY IS HIGHLY DESIRED.
WILL ALSO SHOW TEMPS SLIGHTLY ABOVE AVG THROUGHOUT THE WEEKEND...WITH
A DIP BELOW SEASONAL NORMS BY NEXT WEEK...ESPECIALLY IF THE
TEMPORAL DISTRIBUTION OF THE ANTICIPATED FRONT REMAINS IN TACT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  76  44  77  48 /  10   0   0   0   0
TULIA         47  77  45  77  49 /  20   0   0   0   0
PLAINVIEW     48  78  46  77  50 /  20   0   0   0   0
LEVELLAND     51  80  47  79  50 /  10   0   0   0   0
LUBBOCK       52  80  49  78  51 /  20   0   0   0   0
DENVER CITY   52  81  49  80  52 /  10   0   0   0   0
BROWNFIELD    52  82  48  79  52 /  20   0   0   0   0
CHILDRESS     55  82  50  81  52 /  50  10   0   0   0
SPUR          57  81  52  79  52 /  30   0   0   0   0
ASPERMONT     59  83  54  81  55 /  40  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/29
Hazardous weather outlook, Oct 11, 11:14 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1114 AM CDT TUE OCT 11 2011

TXZ021>044-121615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1114 AM CDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
COMBINE WITH A WEAK DRYLINE ALONG THE EDGE OF THE CAPROCK TO
INCREASE CHANCES FOR STORMS OVER THE ROLLING PLAINS. A FEW STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
INTO TONIGHT ACROSS THE ROLLING PLAINS AS A RESULT. THE PRIMARY
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LIMITED
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ROLLING PLAINS LATE
THIS AFTERNOON INTO TONIGHT.

JORDAN

In the hours before

Special weather statement, Oct 11, 4:38 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
438 PM CDT TUE OCT 11 2011

TXZ035-036-112230-
CROSBY-LUBBOCK-
438 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK AND CROSBY  COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IDALOU...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

20

LAT...LON 3383 10155 3384 10106 3342 10107 3342 10147
      3354 10174 3377 10175
TIME...MOT...LOC 2138Z 260DEG 27KT 3365 10159
Special weather statement, Oct 11, 4:39 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
439 PM CDT TUE OCT 11 2011

TXZ035-041-112215-
LUBBOCK-LYNN-
439 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LYNN AND SOUTHEAST
LUBBOCK COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF SLATON...MOVING NORTHEAST
AT 20 MPH. THIS STORM WILL AFFECT LOCATIONS IN AND AROUND
WILSON...NEW HOME AND SLATON.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

23

LAT...LON 3330 10193 3333 10195 3339 10181 3348 10156
      3318 10156 3317 10164 3317 10186
TIME...MOT...LOC 2138Z 247DEG 19KT 3329 10180
Local storm report, Oct 11, 4:50 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
450 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             IDALOU                  33.66N 101.68W
10/11/2011  E0.75 INCH       LUBBOCK            TX   SKYWARN SPOTTER

&&

EVENT NUMBER LUB1100206

LINDLEY
Special weather statement, Oct 11, 5:14 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT TUE OCT 11 2011

TXZ036-041-042-112300-
CROSBY-GARZA-LYNN-
514 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LYNN...NORTHERN GARZA
AND EXTREME SOUTHERN CROSBY COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN LYNN COUNTY...ABOUT 7 MILES
EAST OF WILSON...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT
LOCATIONS IN AND AROUND SOUTHLAND AND HIGHWAY 84 BETWEEN SOUTHLAND
AND POST.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

23

LAT...LON 3320 10168 3338 10170 3339 10160 3339 10156
      3340 10156 3347 10114 3320 10110
TIME...MOT...LOC 2212Z 263DEG 21KT 3330 10158
Special weather statement, Oct 11, 5:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT TUE OCT 11 2011

TXZ023-024-029-030-112245-
BRISCOE-FLOYD-HALE-SWISHER-
518 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR HALE...FLOYD...BRISCOE AND
SWISHER COUNTIES...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PAIR OF STRONG THUNDERSTORMS IN THE ADVISED AREA. ONE STORM WAS
LOCATION NEAR CLAYTONVILLE...OR 14 MILES SOUTHWEST OF SILVERTON. THE
OTHER STORM WAS LOCATED 9 MILES EAST OF PLAINVIEW. BOTH STORMS WERE
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

20

LAT...LON 3472 10107 3412 10105 3402 10165 3447 10174
TIME...MOT...LOC 2217Z 236DEG 25KT 3439 10149
Local storm report, Oct 11, 5:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             LOCKNEY                 34.12N 101.44W
10/11/2011  E1.00 INCH       FLOYD              TX   PUBLIC

&&

EVENT NUMBER LUB1100207

GS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:35 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Motley40 min
Oct 11, 5:47 PM CDTSevere Thunderstorm WarningLUBBriscoe28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.